Vol. 302, No. 1, 2019

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Fundamental domains and presentations for the Deligne–Mostow lattices with 2-fold symmetry

Irene Pasquinelli

Vol. 302 (2019), No. 1, 201–247
Abstract

In this work we will build a fundamental domain for Deligne–Mostow lattices in PU(2,1) with 2-fold symmetry, which completes the list of Deligne–Mostow lattices in dimension 2. These lattices were introduced by Mostow, (1980; 1986) and Deligne and Mostow (1986) using monodromy of hypergeometric functions and have been reinterpreted by Thurston (1998) as automorphisms on a sphere with cone singularities. Following his approach, Parker (2006), Boadi and Parker (2015) and Pasquinelli (2016) built a fundamental domain for the class of lattices with 3-fold symmetry, i.e., when three of five cone singularities have the same cone angle. Here we extend this construction to the asymmetric case, where only two of the five cone points on the sphere have the same cone angle, hence building a fundamental domain for all remaining Deligne–Mostow lattices in PU(2,1).

Keywords
complex hyperbolic lattices, discrete subgroups of Lie groups, ball quotients, Deligne–Mostow lattices
Mathematical Subject Classification 2010
Primary: 22E40, 32M05, 51M10, 57M50
Milestones
Received: 4 September 2017
Revised: 14 November 2018
Accepted: 15 February 2019
Published: 5 November 2019
Authors
Irene Pasquinelli
Institut de Mathématiques de Jussieu — Paris Rive Gauche
Sorbonne Université
Paris
France